I slept so well with that 1 mg does - it stopped the "chatter in my head" so I could relax and get a good night's sleep. Hearing that this drug could expedite dimentia, I decided to SLOWLY (dr has set me up for a 6-month withdrawal) come off this drug. However, I am not sleeping at all which I think is worse both mebtally/physically and now wondering if I should just continue with the nightly 1mg dose? If, at that dose, I had absolutely NO side effects only benefit, I wonder if I should just contiue. Help! What should I do??
Hi, i can't say yes or no, but i can provide you with some results from a research project... maybe you could discuss these findings with your doctor? "People who had taken a benzodiazepine for three months or less had about the same dementia risk as those who had never taken one. Taking the drug for three to six months raised the risk of developing Alzheimer’s by 32%, and taking it for more than six months boosted the risk by 84%.
The type of drug taken also mattered. People who were on a long-acting benzodiazepine like diazepam (Valium) and flurazepam (Dalmane) were at greater risk than those on a short-acting one like triazolam (Halcion), lorazepam (Ativan), alprazolam (Xanax), and temazepam (Restoril).
The researchers acknowledge that the use of benzodiazepines could be just a signal that people are trying to cope with anxiety and sleep disruption—two common symptoms of early Alzheimer’s disease. If that’s true, their use of a benzodiazepine may not be a factor in causing dementia but an indication it is already in progress".
- Clonazepam Information for Consumers
- Clonazepam Information for Healthcare Professionals (includes dosage details)
- Side Effects of Clonazepam (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 9 Jan 2013 • 2 answers
Posted 19 Jan 2015 • 4 answers
Posted 18 Oct 2015 • 2 answers
Posted 20 Dec 2016 • 3 answers
Posted 16 Jul 2018 • 0 answers